MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. AMICUS EXCHANGE KIT; FOR THERAPEUTIC PLASMA EXCHANGE (TPE) PROCEDURE. FOR USE WITH THE AMICUS SEPARAT

FENWAL INTERNATIONAL INC. AMICUS EXCHANGE KIT; FOR THERAPEUTIC PLASMA EXCHANGE (TPE) PROCEDURE. FOR USE WITH THE AMICUS SEPARAT
Model Number R6R2339C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Malaise (2359)
Date of Event 02/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
49-year-old patient receiving plasma exchange therapy in preparation for renal transplantation for polycystic renal disease.Ten minutes before the end of the process, the device produced a significant noise with the emission of white smoke and the appearance of code 40009 on the screen.The device locked up and it was impossible to carry out any other manipulation: neither restitution nor removal of the lines.Patient's current condition: patient shocked, vagal malaise with hypotension, peripheral venous line inserted for vascular filling.Actions taken in care facility to manage patient: device inspected by manufacturer for fault diagnosis.To date, no additional information has been received.The batch record: fa23l12129 was reviewed.No exceptions were generated that could classify as a possible root cause of this defect.The finished good lot has passed all sampling acceptance criteria for all tests performed including in-process testing and product testing.A global complaint data review was performed to assess reports associated with lot: fa23l12129.No additional complaints were reported for batch: fa23l12129 with the condition of patient shocked, vagal malaise hypotension.Based on the information provided, reporting conservatively because fresenius kabi cannot rule out the relatedness of the reported adverse event to the device at this time.
 
Event or Problem Description
No sample or picture were available for analysis.Without the proper sample or picture, it is not possible to determine the probable root cause of the reported failure.The customer complaint cannot be confirmed.The current controls include 1) in process sampling quality inspection, 2) post sterilization sampling final inspection, 3) the first piece inspection will be performed to the first final assembled kit manufactured per shift.This kit will be submitted to visual inspection as per the classification of defects included in this specification and as per the applicable drawing, 4) 100% visual inspection is performed in manufacturing line.
 
Event or Problem Description
Further evaluation revealed the amicus cell separator material code 4r4580, serial number (b)(6) was involved with this event.No sample or picture was returned for the amicus cell separator.The customer contacted the service team for information that resulted in a service repair being required on the device.The following is the list of service activities carried out by fse (field service engineer): 1) the fse stated replacement of battery, utility board and gasket kit, 2) the device(s) successfully underwent corrective maintenance according to the manufacturer's recommendations, 3) the device passed all tests after repair.A review of the service records for this device, serial number (b)(6), between (b)(6) 2023, or 24 months prior to the notification date of this complaint record, whichever is shorter, found no same/similar complaints related to this one.The device history review (dhr) for sn (b)(6) was performed by reviewing all available resources including but not limited to: smartsolve search as well as any locally scanned or physical copies retained by fresenius kabi sites.The dhr has been determined to be unavailable, but the investigation is permitted to proceed as determined in (b)(4).All other aspects of the complaint investigation will be completed.A search of capas found no related issues.The results of the investigation determine that the complaint was confirmed.The cause of the reported issue, alarm 40009 and appearance of white smoke, was determined to be a failure of the utility board.The issue was addressed when the utility board, battery and gaskets were replaced, and the device was tested and passed all tests during service completed by fresenius kabi service personnel.All complaints are captured in tracking and trending per global procedures and reviewed monthly to determine if additional investigation is required for further root cause analysis and any corrective actions.

Brand Name
AMICUS EXCHANGE KIT
Common Device Name
FOR THERAPEUTIC PLASMA EXCHANGE (TPE) PROCEDURE. FOR USE WITH THE AMICUS SEPARAT
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key21875528
Report Number3004548776-2025-00247
Device Sequence Number18072245
Product Code LKN
UDI-Device Identifier00810020440713
UDI-Public00810020440713
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberR6R2339C
Device Catalogue NumberR6R2339C
Device Lot NumberFA23L12129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date10/06/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown